Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jan, 1981, Volume 49, Issue 1

What is the Normal Rate of Convergence of the Core? (Part I)<73:WITNRO>2.0.CO;2-9
p. 73-83

Hsueh-Cheng Cheng

Agents are assumed to have smooth preferences with natural boundary conditions. For large regular economies, satisfying an indeconposability conditions, it is shown that core allocations and competitive allocations converge to each other with a rate inversely proportional to the number of agents m. To the extent that the indecomposability condition is harmless, 1/m can be regarded as the normal rate of convergence. However, if indifference surfaces are allowed to have kinks, 1/m cannot be regarded as normal. This is treated in Part II [6].

Log In To View Full Content